SMITH & NEPHEW, INC. TANDEM STR THREADED HNDLE; PROSTHESIS,HIP,FEMORALCOMPONENT,CEMENTED,METAL
Back to Search Results |
| Model Number |
71362804 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/14/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a tandem bipolar surgery, the tandem str threaded hndle broke, instruments outside patient.Procedure finished with s&n backup device.No surgical delay or injury to patient reported due this event.
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, the product analysis and the reported event could not be confirmed at this time.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.